Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for gastroparesis

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 19 Aug 2014 in Liver and Gall Bladder
Question: I have been throwing up bile constantly multiple times a day and night for the past couple weeks. I have gastroparesis. My doctor prescribed cholestyramine for the bile reflux but I'm having trouble taking this. Should i continue with it? Is it worth it?
doctor
Answered by Dr. Grzegorz Stanko 24 minutes later
Brief Answer:
Detailed below.

Detailed Answer:
Hello!

Thank you for the query.

Cholestyramine is a medicine which binds bile in the digestive tract. It works in the small intestine and large intestine. It does not cause lowered bile secretion so using it in case of gastroparesis is pointless.
If you have tried also Metoclopramide and Erythromycin, and it do not help you, surgery might be the best solution for you. Please consult general surgeon and discuss it.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 5 minutes later
The cholestyramine was prescribed simply to help with the problem of me throwing up bile so much not for my gastropresis. I just mentioned that as background. I started throwing up bile all the time and having symptoms of acid/bile reflux over the past couple weeks and have been really struggling. So my dr told me to start taking cholestyramine, however the past two days ive pretty much thrown it up. I was just wondering if its worth it to continue trying it. If it will really help with my bile reflux. Because that is my biggest problem right now. Thank you
doctor
Answered by Dr. Grzegorz Stanko 2 minutes later
Brief Answer:
.

Detailed Answer:
Please try to imagine that when you take cholestyramine, it start work in the intestines. So the bile which is secreted to the duodenum and due to reflux gets to the stomach and esophagus is in exactly the same amount.
Cholestyramine binds bile with the stool. So the bile gets out with the stool. In normal condition bile is absorbed from the intestine to the bloodstream so only the small part of it gets out.
It is impossible for cholestyramine to help with bile reflux.
But Metoclopramide can really help.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 9 minutes later
Sorry to keep asking. But i was having really bad side effects from metoclopramide. Would an anti emetic like zofran be any help? I mean I'm at a loss right now .
doctor
Answered by Dr. Grzegorz Stanko 7 minutes later
Brief Answer:
.

Detailed Answer:
Zofran might help. But it is most effective in case of chemo vomiting. Some types of vomiting can be resistant to it.
You may try Tiethylperasine.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Small intestine

doctor1 MD

My wife (46years old) is suffering form Intestine problem due to a surgery took place in the year 2003 on account of gangrenous into stomach resulting to discharge 9 of small intestine and join the same. She was also under treatment of Septicemia during that time. However she had been troubled in the month of Septembar 2013 from intestine blockage. she had been admitted into Hospital and was cure after under treatment. (Washing the blockage by Rice Tube). Now she is suffering from cronic constipency and as a result sometimes she had a severe pain in stomach. pls advice about the matter.

doctor1 MD

My daughter who is now 26 has always had stomach pain, diarrhea, or constipation. It started with what we thought was sever colic when she was just an infant. Took her to doctor after doctor telling them something is wrong with her stomach. Finally, during a trip to the ER with such pain she could barely stand, they diagnosed her with malrotation of the small intestine. Over the past several months she can barely eat, has diarrhea pretty much daily. We are desperate to find a doctor/surgeon that treats this condition in adults. So far, we can t find anyone to help her, and I am so afraid I may lose her. Please help.

doctor1 MD

went to the ER two weeks ago with stomach pains and lower back pain they did a CT and found my small intestine swoellen and i'm still have lower right stomach pain and blood when i wipe last night went to bathroom soft stool and found blood on my tissue not a lot but it took about 4 wipes before i didnt see anymore blood

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I have discomfort, below the stomach area alot. I have cut down my food intake quite a bit. Is that the small intestine area. It is not pain, but I feel that area and seems sore.

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

My husband has symptoms that make me think he has an ulcer. He refuses to see his physician, and is trying to ease emotional stress by sleeping for hours through the day. He does not hesitate to drive me anywhere for diagnoses and treatments, but...

doctor1 MD

Hi, I am a female with 30yrs of age and had undergone cystoscopy+Dilatation as from UDS my Dr. analysed that I have 50% of post void residual urine, frequency and urge to urinate. I have XXXXXXX detrusor pressure from UDS and presently taking...